Alert archive / New York / Small Craft Advisories in 2024

Small Craft Advisory 66, NWS Buffalo, NY

September 1, 2024

NWS Buffalo, NY issued this small craft advisory at Sep 1, 2024, 4:13 AM EDT. It took effect at Sep 1, 2024, 10:00 AM EDT. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Sep 1, 2024, 4:13 AM EDT (08:13 UTC)
In effect from
Sep 1, 2024, 10:00 AM EDT
Expired
Sep 2, 2024, 4:34 AM EDT
In force
19 hr
Issued by
NWS Buffalo, NY

The text

As transmitted.

214 
WHUS71 KBUF 010813
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
413 AM EDT Sun Sep 1 2024

LEZ040-041-011615-
/O.NEW.KBUF.SC.Y.0066.240901T1400Z-240902T0900Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
413 AM EDT Sun Sep 1 2024

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 AM
EDT MONDAY...

* WHAT...Northwest winds 15 to 25 knots and waves 3 to 5 feet 
  expected.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...From 10 AM this morning to 5 AM EDT Monday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ020-011615-
/O.NEW.KBUF.SC.Y.0066.240901T1400Z-240902T0000Z/
Upper Niagara River and Buffalo Harbor-
413 AM EDT Sun Sep 1 2024

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM
EDT THIS EVENING...

* WHAT...West winds 15 to 20 knots expected.

* WHERE...The Upper Niagara River and Buffalo Harbor.

* WHEN...From 10 AM this morning to 8 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ030-011615-
/O.NEW.KBUF.SC.Y.0066.240901T2100Z-240902T0600Z/
Lower Niagara River-
413 AM EDT Sun Sep 1 2024

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
2 AM EDT MONDAY...

* WHAT...Northwest winds 15 to 20 knots expected.

* WHERE...The Lower Niagara River.

* WHEN...From 5 PM this afternoon to 2 AM EDT Monday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ042>044-011615-
/O.NEW.KBUF.SC.Y.0066.240901T1600Z-240902T0600Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
413 AM EDT Sun Sep 1 2024

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 2 AM EDT
MONDAY...

* WHAT...Northwest winds 15 to 25 knots and waves 4 to 7 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Mexico Bay.

* WHEN...From noon today to 2 AM EDT Monday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ045-011615-
/O.NEW.KBUF.SC.Y.0066.240901T1400Z-240902T0300Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
413 AM EDT Sun Sep 1 2024

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO
11 PM EDT THIS EVENING...

* WHAT...West winds 15 to 20 knots and waves 3 to 6 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from Mexico Bay 
  to the Saint Lawrence River.

* WHEN...From 10 AM this morning to 11 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
5 follow-up statements
299 
WHUS71 KBUF 011422
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
1022 AM EDT Sun Sep 1 2024

LEZ040-041-012230-
/O.CON.KBUF.SC.Y.0066.000000T0000Z-240902T0900Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
1022 AM EDT Sun Sep 1 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY...

* WHAT...Northwest winds 15 to 25 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...From 10 AM this morning to 5 AM EDT Monday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ020-012230-
/O.CON.KBUF.SC.Y.0066.000000T0000Z-240902T0000Z/
Upper Niagara River and Buffalo Harbor-
1022 AM EDT Sun Sep 1 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...West winds 15 to 25 knots.

* WHERE...The Upper Niagara River and Buffalo Harbor.

* WHEN...From 10 AM this morning to 8 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ030-012230-
/O.CON.KBUF.SC.Y.0066.240901T2100Z-240902T0600Z/
Lower Niagara River-
1022 AM EDT Sun Sep 1 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 2 AM EDT MONDAY...

* WHAT...Northwest winds 15 to 20 knots expected.

* WHERE...The Lower Niagara River.

* WHEN...From 5 PM this afternoon to 2 AM EDT Monday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ042>044-012230-
/O.CON.KBUF.SC.Y.0066.240901T1600Z-240902T0600Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
1022 AM EDT Sun Sep 1 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY...

* WHAT...Northwest winds 15 to 25 knots and waves 4 to 7 feet.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Mexico Bay.

* WHEN...From noon today to 2 AM EDT Monday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ045-012230-
/O.CON.KBUF.SC.Y.0066.000000T0000Z-240902T0300Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
1022 AM EDT Sun Sep 1 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...West winds 15 to 20 knots and waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Ontario from Mexico Bay 
  to the Saint Lawrence River.

* WHEN...From 10 AM this morning to 11 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
281 
WHUS71 KBUF 012056
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
456 PM EDT Sun Sep 1 2024

LEZ020-012200-
/O.CAN.KBUF.SC.Y.0066.000000T0000Z-240902T0000Z/
Upper Niagara River and Buffalo Harbor-
456 PM EDT Sun Sep 1 2024

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds have dropped below small craft advisory criteria.

$$

LEZ040-041-020500-
/O.CON.KBUF.SC.Y.0066.000000T0000Z-240902T0900Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
456 PM EDT Sun Sep 1 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY...

* WHAT...Northwest winds 15 to 25 knots.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...Until 5 AM EDT Monday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ030-020500-
/O.CON.KBUF.SC.Y.0066.240901T2100Z-240902T0600Z/
Lower Niagara River-
456 PM EDT Sun Sep 1 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY...

* WHAT...Northwest winds 15 to 20 knots.

* WHERE...The Lower Niagara River.

* WHEN...Until 2 AM EDT Monday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ042>044-020500-
/O.CON.KBUF.SC.Y.0066.000000T0000Z-240902T0600Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
456 PM EDT Sun Sep 1 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY...

* WHAT...Northwest winds 15 to 25 knots and waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Mexico Bay.

* WHEN...Until 2 AM EDT Monday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ045-020300-
/O.CON.KBUF.SC.Y.0066.000000T0000Z-240902T0300Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
456 PM EDT Sun Sep 1 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...Northwest winds 15 to 20 knots and waves 3 to 4 feet.

* WHERE...The nearshore waters of Lake Ontario from Mexico Bay 
  to the Saint Lawrence River.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
321 
WHUS71 KBUF 020213
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
1013 PM EDT Sun Sep 1 2024

LOZ045-020600-
/O.EXT.KBUF.SC.Y.0066.000000T0000Z-240902T0600Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
1013 PM EDT Sun Sep 1 2024

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT MONDAY...

* WHAT...Northwest winds 15 to 25 knots.

* WHERE...The nearshore waters of Lake Ontario from Mexico Bay 
  to the Saint Lawrence River.

* WHEN...Until 2 AM EDT Monday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ040-041-020900-
/O.CON.KBUF.SC.Y.0066.000000T0000Z-240902T0900Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
1013 PM EDT Sun Sep 1 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY...

* WHAT...Northwest winds 15 to 20 knots.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...Until 5 AM EDT Monday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ030-020600-
/O.CON.KBUF.SC.Y.0066.000000T0000Z-240902T0600Z/
Lower Niagara River-
1013 PM EDT Sun Sep 1 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY...

* WHAT...Northwest winds 15 to 20 knots.

* WHERE...The Lower Niagara River.

* WHEN...Until 2 AM EDT Monday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ042>044-020600-
/O.CON.KBUF.SC.Y.0066.000000T0000Z-240902T0600Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
1013 PM EDT Sun Sep 1 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY...

* WHAT...Northwest winds 15 to 25 knots and waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Mexico Bay.

* WHEN...Until 2 AM EDT Monday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
595 
WHUS71 KBUF 020549
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
149 AM EDT Mon Sep 2 2024

LOZ045-020700-
/O.CAN.KBUF.SC.Y.0066.000000T0000Z-240902T0600Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
149 AM EDT Mon Sep 2 2024

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

LOZ030-020900-
/O.EXT.KBUF.SC.Y.0066.000000T0000Z-240902T0900Z/
Lower Niagara River-
149 AM EDT Mon Sep 2 2024

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT EARLY THIS
MORNING...

* WHAT...Northwest winds 15 to 20 knots.

* WHERE...The Lower Niagara River.

* WHEN...Until 5 AM EDT early this morning.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ042>044-020900-
/O.EXT.KBUF.SC.Y.0066.000000T0000Z-240902T0900Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
149 AM EDT Mon Sep 2 2024

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT EARLY THIS
MORNING...

* WHAT...Northwest winds 15 to 20 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Mexico Bay.

* WHEN...Until 5 AM EDT early this morning.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ040-041-020900-
/O.CON.KBUF.SC.Y.0066.000000T0000Z-240902T0900Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
149 AM EDT Mon Sep 2 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT EARLY
THIS MORNING...

* WHAT...Northwest winds 15 to 20 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...Until 5 AM EDT early this morning.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
721 
WHUS71 KBUF 020834
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
434 AM EDT Mon Sep 2 2024

LEZ040-041-LOZ030-042>044-020945-
/O.CAN.KBUF.SC.Y.0066.000000T0000Z-240902T0900Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
434 AM EDT Mon Sep 2 2024

...SMALL CRAFT ADVISORY IS CANCELLED...


$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Sep 1, 1:58 AM EDT, 2 hours 15 minutes earlier.

Area forecast discussion, Sep 1, 1:58 AM EDT, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
158 AM EDT Sun Sep 1 2024

.SYNOPSIS...
A second cold front will move across the region today, producing
another round of mainly afternoon showers and thunderstorms.
Much cooler and less humid weather will then follow for the bulk
of the upcoming work week, as a large area of Canadian high
pressure will dominate our region.

&&

.NEAR TERM /THROUGH TONIGHT/...
A slightly cooler and drier air mass will build into the region
overnight, resulting in fair weather and a general clearing
trend. However residual moisture in the lower levels will result
in patchy river valley fog across the Western Southern Tier,
North Country, and patchy low stratus in a few spots.

A mid-level shortwave and a secondary cold front will then move
across the region this afternoon. Diurnal instability combined
with these synoptic scale features will support scattered to
numerous showers developing mid afternoon through early evening.
CAPES only about 500 J/Kg which could support a few
thunderstorms. Some thunderstorms across the North Country may
produce gusty winds and hail due to favorable wind profiles. Otherwise,
tightening gradient ahead of the front will bring a breezy day
with wind gusts up to 35 mph northeast of the lakes. High
temperatures in the 70s today, but notably lower humidity
levels.

A mid level trough will drop across our region tonight, with
any lingering showers east of Lake Ontario ending through the
evening hours. A cool airmass within this trough, with 850 hPa
temperatures dropping to +3 to +4C...that will encourage lake
clouds and possibly a sprinkle or light shower south of Lake
Ontario through the overnight. Low temperatures will range from
the upper 40s to mid 50s.

&&

.SHORT TERM /MONDAY THROUGH MONDAY NIGHT/...
Canadian surface high pressure will bring a light northerly
flow across the region Monday and Monday night. Clearing skies
Monday night will allow for the temperature to plummet quickly,
with lows Monday night into the 40s, and upper 30s in the
traditional colder spots of the Southern Tier and east of Lake
Ontario. These values will be around 10 degrees below normal.
Radiational valley fog is likely Monday night.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
Broad Canadian surface high pressure will cross the region to start
this period. Still went with cooler guidance for overnight lows with
the recent dry ground, dry airmass and excellent radiational cooling
conditions.

Day to day warming through Friday ahead of a cold front that will
near, and possibly stall over our region to start the weekend. Still
a lot of model uncertainty as a subtropical Atlantic low may develop
off the Atlantic coastline as models fully realize the lower
pressure fields under the Canadian surface high. If surface low
develops, easterly flow will send Atlantic moisture back over our
region Saturday with areas of rain showers around...in addition to
activity along a stalled or slow moving front.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
Mainly VFR flight conditions with some exceptions for the
remainder of the night. Highest confidence is in the Southern
Tier river valleys (including KJHW) where radiation fog is
likely to develop and produce IFR or lower conditions. Winds
will pick up later in the night so vsby may improve before
daybreak if winds aloft are able to mix. At KBUF/KIAG there will
be some stratus in the area which may lower cigs to MVFR (or
IFR) at times through 12Z.

Any residual vsby restrictions due to fog will quickly give way to
widespread VFR conditions regionwide this morning. The VFR
weather will persist for the bulk of the day...but a short
window of showers and thunderstorms between about 18 and 22z
could support localized MVFR conditions.

Most showers will end by 00Z with just some lingering lake
effect clouds (and possibly a sprinkle) southeast of the lakes.
Cigs expected to be around 4k feet in lake effect clouds.

Outlook...

Monday through Thursday...Mainly VFR. River valley fog with
local IFR across the Southern Tier each overnight through
morning.

&&

.MARINE...
Southwesterly winds will initially freshen by this morning,
before turning northwesterly by this afternoon following the
passage of a secondary cold front. This will likely cause a
period of SCA conditions on both lakes from the morning through
at least the early part of tonight.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...Apffel/TMA
NEAR TERM...Apffel/TMA
SHORT TERM...Thomas
LONG TERM...Thomas
AVIATION...Apffel
MARINE...Apffel/TMA
Hazardous weather outlook, Aug 31, 4:45 AM EDT, 23 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
445 AM EDT Sat Aug 31 2024

NYZ001-002-010-011-019-085-010900-
Niagara-Orleans-Northern Erie-Genesee-Chautauqua-Southern Erie-
445 AM EDT Sat Aug 31 2024

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ003>008-012>014-020-021-010900-
Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-Wyoming-
Livingston-Ontario-Cattaraugus-Allegany-
445 AM EDT Sat Aug 31 2024

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and tonight.

There's a slight to marginal risk that a few thunderstorms will
produce damaging winds, mainly this afternoon. Localized heavy
rainfall is also possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042-062-010900-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
445 AM EDT Sat Aug 31 2024

This Hazardous Weather Outlook is for portions of Lake Erie and Lake
Ontario.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LOZ043>045-063>065-SLZ022-024-010900-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
445 AM EDT Sat Aug 31 2024

This Hazardous Weather Outlook is for portions of Lake Ontario and
Saint Lawrence River.

.DAY ONE...Today and tonight.

Thunderstorms may produce strong gusty winds today.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

Apffel

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 4:13 AM EDTBeach Hazards StatementBUFChautauqua, Erie13 hr
Sep 1, 5:22 PM EDTBeach Hazards StatementBUFCayuga, Monroe, Niagara, Orleans, Oswego, Wayne11 hr

Nearby

Small Craft Advisories in New York, 2024Every small craft advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.